MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER
Model Number IPN919630
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).The device has not been returned for investigation.
 
Event or Problem Description
Arrow epidural cath that had a random hole in it (identified after patient already had catheter in her back), so epidural catheter had to be replaced.There was no patient harm/injury/consequence.The patient is reported to be fine.There was a delay/interruption in treatment.It is unknown if the patient was exposed to infectious disease.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).A device history record review was performed on the epidural catheter with no relevant findings.The customer reported the catheter had a hole.The customer returned one snaplock assembly, one epidural catheter, and lidstock.The returned components were received connected together.The returned components were visually examined with and without magnification.Visual examination of the returned snaplock assembly revealed the snaplock appears typical with no observed defects or anomalies.Visual examination of the returned catheter revealed that the catheter appears used as biological material can be seen on the inner coils.Microscopic examination of the catheter revealed the catheter is damaged at approximately 11.5cm (ruler: ref-003101) from the distal end.The extrusion appears to have a cut/hole.No other damage was observed.Functional inspection was performed on the returned sample.A functional leak test was performed per amrq-000017 section 7.5 rev.10, using the returned catheter and snaplock assembly with the lab leak tester (ref-002902).The proximal end of the catheter was inserted into the snaplock assembly until it bottomed out and the components were locked.The catheter was confirmed to be secured by tugging gently.The snaplock assembly was then connected to the lab leak tester and the pressure was increased to 10 psi to establish flow.The distal end of the catheter was then capped off and the pressure was increased to 25 psi for 30 seconds.A leak was detected coming from the same location where the catheter has a hole at 11.5cm from the distal end, which was revealed during the visual inspection.No other leaks were detected.A corrective action is not required at this time as the investigation shows no evidence to suggest a manufacturing related cause.All epidural catheters are tested for leaks at the time of manufacturing.The hole in the catheter was detected during use.Therefore, based on the condition of the sample received and the time of discovery indicate unintentional user error caused or contributed to this event.The reported complaint of the catheter having a hole was confirmed based on evaluation of the sample received.During the functional inspection, the returned epidural catheter was confirmed to leak from where the catheter was damaged at approximately 11.5cm from the distal end.All epidural catheters are 100% tested for leaks at the time of manufacturing.A device history record review was performed on the epidural catheter with no evidence to suggest a manufacturing related issue.The hole in the catheter was detected during use.Therefore, based on the time of discovery and the condition of the sample received, unintentional user error caused or contributed to this event.No further action is required at this time.

Brand Name
EPIDURAL CATHETERIZATION KIT
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
312 commerce place
asheboro NC 27203
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key14982457
Report Number1036844-2022-00051
Device Sequence Number17417835
Product Code BSO
UDI-Device Identifier10801902189315
UDI-Public10801902189315
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberIPN919630
Device Catalogue NumberSJ-05501
Device Lot Number13F22D0737
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown